MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES RI ROBOTIC DRILL ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES RI ROBOTIC DRILL ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number ROB10015
Medical Device Problem Codes Mechanical Jam (2983); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint number: (b)(4).
 
Event or Problem Description
It was reported that during a cori-assisted tka, the real intelligence robotic drill suddenly made loud squeaking noises and then blocked completely along with the ri robotic drill attachment and real intelligence robotic drill tracker.It can no longer be dismantled.Surgery was performed, without any delay, changing to manual procedure.Patient is doing well.
 
Additional Manufacturer Narrative
Section h10: the real intelligence robotic drill attachment rob10015, sn(b)(6), used during treatment, was returned for evaluation.Nothing was visually identified that leads to the reported scenario.A functional evaluation was performed, and the reported scenario was confirmed, the drill attachment and the tracker could not be removed manually or following a key performance characteristics (kpc) test.Loud noises were not heard while running the drill.The drill was opened for further investigation.The exposure motor was tested and passed.The motors were removed, and it was noticed that the drill attachment¿s retaining nut was loose and therefore does not meet the specifications of 20 ft-lbs.The retaining nut did not have loctite on it.When trying to disassemble the drill attachment it was noticed that the bearings and spacers were stuck.The wiper was removed, and the bearings and spacers were pressed out from the top.It was also noticed that the drill attachment was worn on the inside (behind the threads).The spacers and bearings were inspected and were in specification.The drill attachment was reassembled, and the retaining nut was replaced and fastened to specification.A kpc test was performed which passed.The loading and unloading of the tracker and attachment could be done without any problems.An engineering review was completed.The exposure motor was tested and found to be responsive.The most likely cause of this event is a loose drill attachment retaining nut.A review of manufacturing and service records indicates the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was completed.The review determined that prior escalation actions are applicable to the part number or serial number and scope of this complaint, and no further escalation action is required.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.As part of corrective actions, continuous improvements have been made to the assembly process.The assembly work instruction has been updated to include the application of a thread-lock compound to the drill attachment retaining nut during assembly.The failure mode will continue to be monitored through complaint investigation and trended through post market surveillance activities.Internal complaint reference number: (b)(4).

Brand Name
RI ROBOTIC DRILL ATTACHMENT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18637588
Report Number3010266064-2024-00016
Device Sequence Number7725757
Product Code OLO
UDI-Device Identifier00885556757345
UDI-Public00885556757345
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberROB10015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date02/04/2024
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORI (PN: ROB10024/ SN: (B)(6)).; RI ROBOTIC DRILL (PN: ROB10013/ SN: (B)(6)).; RI ROBOTIC DRILL TRACKER (PN: ROB10014).
Patient SexUnknown